Category: 

What Are the Signs of Morphine Abuse?

A syringe and container of morphine.
Morphine is derived from the opium poppy.
Article Details
  • Written By: K. K. Lowen
  • Edited By: Allegra J. Lingo
  • Last Modified Date: 07 July 2014
  • Copyright Protected:
    2003-2014
    Conjecture Corporation
  • Print this Article
Free Widgets for your Site/Blog
The average age of a NASA engineer at the time of the Apollo missions was 28, now the average age is 47.  more...

July 29 ,  1976 :  The "Son of Sam" killed for the first time, beginning a long reign of terror on New   more...

Many signs may indicate morphine abuse. Morphine addiction can develop very rapidly, leading to sudden changes in many areas of an individual’s life. Some indications of morphine addiction are physical, including withdrawal symptoms and needle marks. Others signs are behavioral, such as mood alterations. The warning signs may resemble the symptoms of heroin abuse, as heroin is synthesized morphine.

One obvious sign of morphine abuse is the existence of needle marks on the body. If someone uses morphine by injecting the substance, puncture holes in the skin will become visible. Injections may take place at various places on the body, but the arm is a common injection site. If a person takes great care to ensure that the middle of the arms remain hidden from view, it may be a sign of morphine abuse.

It is possible to avoid skin punctures associated with injection because many people who battle morphine addictions do not inject the drug. Morphine abuse can be difficult to detect because it is available in many forms that leave no visible traces, including powder, paste, and pills. Some morphine addicts may ingest pills, while others prefer to smoke or snort the drug. Unlike heroin, doctors prescribe morphine to patients, leading some people to fake injuries or harm themselves to obtain the medication.

Ad

Withdrawal symptoms may suggest morphine addiction as well. Morphine addicts may begin to experience the early stages of morphine withdrawal if they do not have a steady supply of the drug. If an individual occasionally becomes aggressive and suffers from physical ailments such as shaking, it could be a warning sign of morphine abuse.

Abrupt changes in personality can be a fundamental sign of morphine abuse. Morphine addicts may crave the drug in such an intense manner that they begin to care less about other things. Withdrawal from friends, family, society, and normal routines is a common and highly visible indication of drug addiction. If a person suddenly begins to display mannerisms contrary to past behavior, it could indicate drug abuse. Additionally, a morphine addict’s effectiveness in the workplace may decrease, and academic performance may begin to slip for addicted students.

Some addicts may display other indicators of morphine abuse. If abuse of the drug becomes heavy, a person’s hygiene practices may change, resulting in the appearance of dirty hair and clothes. Misuse of the substance often involves illicit purchases and may require a constant stream of money, which could lead an individual to steal or engage in other illegal practices.

Ad

Discuss this Article

anon349415
Post 4

@Donasmrs:Tes,he is. Try hiding it from him.

bluedolphin
Post 3

My cousin is abusing morphine. She used to be such a calm and sweet person. She's very aggressive and mean now. She's like a completely different person.

burcidi
Post 2

@donasmrs-- Unfortunately, it does sound like he's abusing it. Morphine causes tolerance, so it's normal for regular doses to not work after a while. But taking more and more of the drug and looking for different ways to get a hold of morphine, are clear signs of abuse. But you can't do much until he faces the fact that he has become addicted to morphine. He needs to decide to quit himself and then, you can help him.

I was addicted to morphine sulfate tablets and quit with the help of my doctor. I stopped taking in and when the withdrawal symptoms kicked in, my doctor gave me another medication to help me get through those few days of hell. I recovered totally afterward and I have not taken any kind of medication for the past three years. The key to recovering from addiction is wanting to quit.

donasmrs
Post 1

I'm worried that my son is addicted to morphine and is abusing it. He was prescribed morphine pills after a major surgery to help him cope with the pain. Over several weeks, he kept increasing his dose, saying that the current dose wasn't working any more. And recently, he has been complaining of unbearable pain and taking multiple doses. I tell him not to take any more but he doesn't listen to me and I honestly can't tell if he's actually in pain or not.

I spoke to his doctor who has decided to switch him to a different, much milder opiate and he plans to eventually take him off opiates all together. My son panicked big time after this and is trying to see another doctor about it.

He is abusing morphine, isn't he? What can I do to help him? He doesn't listen to me.

Post your comments

Post Anonymously

Login

username
password
forgot password?

Register

username
password
confirm
email